Jump to content

Rash like flushing


Meliss446
 Share

Recommended Posts

Well I have been having this weird flushing that I was wondering if anyone else had or knew about. I have always had flushing with POTS, but it seems to be getting worse and is different than usual. Most of the time, I have freezing cold purple dusky colored hands and feet. They are sometimes really stiff, especially in the morning when they seem really cold. I notice that sometimes it is hard for me to write when this happens. Because my fingers feel so stiff and cold. Anyways, then I will get these episodes where suddenly my hands will turn bright red and my veins will pop out. I have had this pretty much for four years, and really haven't thought to much of it.

Recently though, it has been a little different and worse. I still have the same cold hands, but now I am flushing more. And it looks more rash like, because it will sometimes only happen on half of my hand. Sometimes it is in both hands, sometimes one hand, sometimes part of my hands. It also can happen where my ears will be really red. Again, it is sometimes unilateral and sometimes bilateral on my ears. When it is bad I also get it on my face, but just on my nose and a little bit of my cheeks. Also, when it happens, I feel miserable and get this feverish feeling that is hard to explain. My hands will burn, to the point that I run them under ice cold water for relief. This has been happening at least once a day for the past few weeks, and can last for up to three or four hours. It's increasing severity has been hand in hand with a decline in my overall health also.

I know that lots of POTS patients get flushing, but does anyone have it like this or where it is rash like in appearance? It is weird how it is getting worse and appears different than before. I have red some things about Mast Cell Activation disorders, but I don't know if it fits. I have tried taking some antihistimine medication when it happens to see if it is a histimine related thing, but haven't found any correlation. My mom wants me to go see my GP about it, but unless it is something that either could be helped or could be a sign of something else wrong I don't really want to waste my energy. That may sound bad, but my energy is a precious thing! Thanks for any suggestions

Melissa

Link to comment
Share on other sites

Melissa i can relate to everyhting that you just said!!..I always always get a fine red flushed like rash across my entire body..its always there to some degree.. and it i get over heated.. I get really red skinned and bumpy.. and if I get cold the skin gets moreof a purpl-ish color.. docs have given me steroids, like medrol pack and prendisone.. and they do wonders for me.. but w/ prendisone.. you canNOT take it long term..

also when my hands get very cold i get the veins popping up in my hand.. more so in the thumbs and pointer fingers...

I unfortunatly do not have many suggestions to amke it go away.. I have found that when my skin is really going wacky.. that if i take a cool shower and use Aveeno moisturizing bar soap.. that it helps lesson it.. and if i can do the shower thing.. I lay dwon in front of a cfan to cool.. even though I may not feelhot.. my skin will be on fire.. tis helps at times.. sorry i cant be of more help just wanted you to know your not alone on this one.. I have had these sorts of "weird things" going on since i was about 11-12 yrs old..so about 12-13 yrs..

Link to comment
Share on other sites

Dizzygirl, you mentioned that the doctors have given you steriods for the problem. What was there reasoning behind that? Did they believe that it was an autoimmune or inflammatory type of problem? I guess I am just curious about why it happens, because no doctor seems to be able to explain it, and it is getting worse.

Link to comment
Share on other sites

I think that they have given me steroids in the past b/c they think I am having an allergic reaction to something.. which isnt to far fetched.. as i'm allergic to everything it seems!!

I seen dr. G a few weeksa go.. and I had the same sort of rash. and I showed it to Dr, g.. (same kinda rash i got after my EP study).. and he said he thought that I might have an allergy to laytex..(as they ddint give me meds during the EPS study other then that stuff to make your heart tick fast..)

I always have a this red skinned rashy look to my skin.. that you are talking about.. but other then Dr. G's suggestion of a laytex allergy.. nobody seems to know what casues them..or why the steroids make it go away comoletely

its weird I know

I wish that I knew or had more of an answer for you..if you figure it out let me know !!

Link to comment
Share on other sites

Hi, I am just wondering if either of you have seen a dermatologist..? I had a raash and I went to see one because it got worse and he prescribed me a steriod lotion, which seems to help. I can only use it for 2 weeks at a time though.

Jacquie

Link to comment
Share on other sites

I haven't been to a dermatologist. I hadn't of ever really thought of it because it seems more like a circulatory problem than a skin problem. It doesn't itch at all, it just burns and is warm to the touch. It seems more like flushing then a rash, but it seems rash like in that sometimes is will only affect half of my hand, sometimes all of it. I think I might just go see my GP though just to see what they say. My mom is worried because I get stiff joints, and then now that they are getting bright red, burning, and swelling, she thinks it could be some sort of autoimmune problem going on.

Link to comment
Share on other sites

Melissa if you get any indication what might be casuing the flushed red skin and rash looking thing.. pls do send me a pm.. b/c I have the same problem.. and ahvent really got much of an answer to what really casues it.. only speculation.. and no it doesnt always itch.. my botfriend and I have found alittle bit of a pattern to the bad rash/flushing.. in that about 24-48 hours after it appears.. I have a bad syncope spell.. and pots is much worse... so I dont know something goofy going on..somewhere

good luck

Link to comment
Share on other sites

Melissa, My daughter and I who share this condition, have been told that we have Raynaud's Syndrome due to the condition. It usually shows up in the hands & feet, but can affect other areas. It is due to poor circulation. If we are cold, which is always...our hands and feet look red, then purple, if very cold white. They are ice cold and it can become painful.

Raynaud's phenomenon (pronounce ray-noze) is a condition that makes it harder for blood to reach certain areas of the body. Raynaud's phenomenon is a condition resulting from poor circulation in the extremeties ( i.e. fingers and toes). In a person with Raynaud's when his or her skin is exposed to cold or the person becomes emotionally upset , the blood vessels under the skin tighten and the blood flow slow. This is called "vasospasm." Hands and feet have fewer large blood vessels and, therefore when a vasospasm occurs, it is harder for the blood to keep flowing and these areas may turn blue because less oxygen is reaching the skin. The skin will also feel cold because less blood is reaching the skin to keep it warm.

The docs all said that it is very common for us to have this.

Other than that my skin tends to be extremely dry and I have had some unusual rashes as well.

Don't know if this helps...but thought I would mention it in case it does.

Renee

Link to comment
Share on other sites

dizzygirl,

I will definitely let you know if I get any answers. I know this can be all related to POTS, but I wish I could find a doctor who could explain the physiology behind it. I also get a worsening of POTS during flushing as well. So I will keep you updated if I find any thing out.

Renee,

Thanks for the suggestion about Raynaud's. I actually had my primary care doc look at my hands and suggest it before I was even diagnosed with POTS. I have never officially been diagnosed with having it, but from what you wrote and other things I have heard about it I suspect that I have it. So with Raynaud's Syndrome, can anything be done? Also, is there any problems with the decreased circulation? I know that any sort of wound on my hands or feets takes forever to heal, and somethings never really do correctly. Do you know if this is part of bad circulation possibly from Raynaud's? Thanks for the help!

Melissa

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...